Alert archive / California / Small Craft Advisories in 2017

Small Craft Advisory 13, NWS San Francisco Bay Area, CA

January 13, 2017

NWS San Francisco Bay Area, CA issued this small craft advisory at Jan 13, 2017, 2:37 AM PST. It took effect at Jan 13, 2017, 1:00 PM PST. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Jan 13, 2017, 2:37 AM PST (10:37 UTC)
In effect from
Jan 13, 2017, 1:00 PM PST
Expired
Jan 13, 2017, 9:07 PM PST
In force
8 hr
Issued by
NWS San Francisco Bay Area, CA

The text

As transmitted.

434 
WHUS76 KMTR 131037
MWWMTR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN FRANCISCO CA
237 AM PST FRI JAN 13 2017

PZZ576-131700-
/O.CAN.KMTR.SC.Y.0010.000000T0000Z-170113T1100Z/
/O.NEW.KMTR.SC.Y.0014.170114T2100Z-170115T2300Z/
WATERS FROM POINT PINOS TO POINT PIEDRAS BLANCAS 10-60 NM-
237 AM PST FRI JAN 13 2017

...SMALL CRAFT ADVISORY IN EFFECT FROM 1 PM SATURDAY TO 3 PM PST
SUNDAY...

THE NATIONAL WEATHER SERVICE SAN FRANCISCO HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT FROM 1 PM SATURDAY TO 3 PM
PST SUNDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ570-131145-
/O.CAN.KMTR.SC.Y.0010.000000T0000Z-170113T1700Z/
WATERS FROM POINT ARENA TO POINT REYES 10-60 NM-
237 AM PST FRI JAN 13 2017

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE SAN FRANCISCO HAS CANCELLED THE
SMALL CRAFT ADVISORY. 

WINDS AND WAVES HAVE FALLEN BELOW SMALL CRAFT CRITERIA.

$$

PZZ571-131145-
/O.CAN.KMTR.SC.Y.0010.000000T0000Z-170113T1100Z/
WATERS FROM POINT REYES TO PIGEON POINT 10-60 NM-
237 AM PST FRI JAN 13 2017

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE SAN FRANCISCO HAS CANCELLED THE
SMALL CRAFT ADVISORY. 

WINDS AND WAVES HAVE FALLEN BELOW SMALL CRAFT CRITERIA.

$$

PZZ575-131145-
/O.CAN.KMTR.SC.Y.0009.000000T0000Z-170113T1100Z/
WATERS FROM PIGEON POINT TO POINT PINOS 10-60 NM-
237 AM PST FRI JAN 13 2017

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE SAN FRANCISCO HAS CANCELLED THE
SMALL CRAFT ADVISORY. 

WINDS AND WAVES HAVE FALLEN BELOW SMALL CRAFT CRITERIA.

$$

PZZ565-131700-
/O.NEW.KMTR.SC.Y.0013.170113T2100Z-170114T1000Z/
COASTAL WATERS FROM POINT PINOS TO POINT PIEDRAS BLANCAS
CALIFORNIA OUT TO 10 NM-
237 AM PST FRI JAN 13 2017

...SMALL CRAFT ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO
2 AM PST SATURDAY...

THE NATIONAL WEATHER SERVICE SAN FRANCISCO HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO
2 AM PST SATURDAY. 

* WINDS AND WAVES: SEE THE COASTAL WATERS FORECAST (CWFMTR) OR 
  OUR MARINE PAGE AT HTTP://WEATHER.GOV/SANFRANCISCO/MARINE.PHP 
  FOR MORE DETAILS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/SANFRANCISCO
3 follow-up statements
298 
WHUS76 KMTR 131632
MWWMTR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN FRANCISCO CA
832 AM PST FRI JAN 13 2017

PZZ565-140045-
/O.CON.KMTR.SC.Y.0013.170113T2100Z-170114T1000Z/
COASTAL WATERS FROM POINT PINOS TO POINT PIEDRAS BLANCAS
CALIFORNIA OUT TO 10 NM-
832 AM PST FRI JAN 13 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 1 PM THIS
AFTERNOON TO 2 AM PST SATURDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON
TO 2 AM PST SATURDAY. 

* WINDS AND WAVES: SEE THE COASTAL WATERS FORECAST (CWFMTR) OR 
  OUR MARINE PAGE AT HTTP://WEATHER.GOV/SANFRANCISCO/MARINE.PHP 
  FOR MORE DETAILS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ576-140045-
/O.CON.KMTR.SC.Y.0014.170114T2100Z-170115T2300Z/
WATERS FROM POINT PINOS TO POINT PIEDRAS BLANCAS 10-60 NM-
832 AM PST FRI JAN 13 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 1 PM SATURDAY TO
3 PM PST SUNDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 1 PM SATURDAY TO
3 PM PST SUNDAY. 

* WINDS AND WAVES: SEE THE COASTAL WATERS FORECAST (CWFMTR) OR 
  OUR MARINE PAGE AT HTTP://WEATHER.GOV/SANFRANCISCO/MARINE.PHP 
  FOR MORE DETAILS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/SANFRANCISCO
613 
WHUS76 KMTR 132218
MWWMTR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN FRANCISCO CA
218 PM PST FRI JAN 13 2017

PZZ576-140630-
/O.EXB.KMTR.SC.Y.0013.170113T2300Z-170114T0800Z/
/O.EXT.KMTR.SC.Y.0014.170114T1700Z-170115T2300Z/
WATERS FROM POINT PINOS TO POINT PIEDRAS BLANCAS 10-60 NM-
218 PM PST FRI JAN 13 2017

...SMALL CRAFT ADVISORY IN EFFECT UNTIL MIDNIGHT PST TONIGHT...
...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 9 AM SATURDAY TO 3 PM
PST SUNDAY...

THE NATIONAL WEATHER SERVICE IN SAN FRANCISCO HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL MIDNIGHT PST TONIGHT. 

* WINDS AND WAVES: SEE THE COASTAL WATERS FORECAST (CWFMTR) OR 
  OUR MARINE PAGE AT HTTP://WEATHER.GOV/SANFRANCISCO/MARINE.PHP 
  FOR MORE DETAILS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ565-140630-
/O.EXT.KMTR.SC.Y.0013.000000T0000Z-170114T0800Z/
/O.EXB.KMTR.SC.Y.0014.170114T1700Z-170115T2300Z/
COASTAL WATERS FROM POINT PINOS TO POINT PIEDRAS BLANCAS
CALIFORNIA OUT TO 10 NM-
218 PM PST FRI JAN 13 2017

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL MIDNIGHT PST
TONIGHT...
...SMALL CRAFT ADVISORY IN EFFECT FROM 9 AM SATURDAY TO 3 PM PST
SUNDAY...

THE NATIONAL WEATHER SERVICE IN SAN FRANCISCO HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT FROM 9 AM SATURDAY TO 3 PM
PST SUNDAY. 

* WINDS AND WAVES: SEE THE COASTAL WATERS FORECAST (CWFMTR) OR 
  OUR MARINE PAGE AT HTTP://WEATHER.GOV/SANFRANCISCO/MARINE.PHP 
  FOR MORE DETAILS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
738 
WHUS76 KMTR 140507
MWWMTR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN FRANCISCO CA
907 PM PST FRI JAN 13 2017

PZZ576-141315-
/O.CAN.KMTR.SC.Y.0013.000000T0000Z-170114T0800Z/
/O.CON.KMTR.SC.Y.0014.170114T1700Z-170115T2300Z/
WATERS FROM POINT PINOS TO POINT PIEDRAS BLANCAS 10-60 NM-
907 PM PST FRI JAN 13 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 AM SATURDAY TO
3 PM PST SUNDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 AM SATURDAY TO 3
PM PST SUNDAY.

* WINDS AND WAVES: SEE THE COASTAL WATERS FORECAST (CWFMTR) OR 
  OUR MARINE PAGE AT HTTP://WEATHER.GOV/SANFRANCISCO/MARINE.PHP 
  FOR MORE DETAILS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ565-141315-
/O.CAN.KMTR.SC.Y.0013.000000T0000Z-170114T0800Z/
/O.CON.KMTR.SC.Y.0014.170114T1700Z-170115T2300Z/
COASTAL WATERS FROM POINT PINOS TO POINT PIEDRAS BLANCAS
CALIFORNIA OUT TO 10 NM-
907 PM PST FRI JAN 13 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 AM SATURDAY TO
3 PM PST SUNDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 AM SATURDAY TO 3
PM PST SUNDAY.

* WINDS AND WAVES: SEE THE COASTAL WATERS FORECAST (CWFMTR) OR OUR
  MARINE PAGE AT HTTP://WEATHER.GOV/SANFRANCISCO/MARINE.PHP FOR
  MORE DETAILS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/SANFRANCISCO

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Francisco Bay Area, CA wrote its last area forecast discussion before this small craft advisory went out at Jan 12, 9:42 PM PST, 4 hours 55 minutes earlier.

Area forecast discussion, Jan 12, 9:42 PM PST, 4 hours 55 minutes before
Area Forecast Discussion
National Weather Service San Francisco Bay Area
942 PM PST Thu Jan 12 2017

.SYNOPSIS...Showers will end overnight and dry weather is forecast
for all areas from Friday through Saturday. Temperatures will be
cool, especially at night. Overnight lows the next few nights may drop
down to around freezing in the coolest inland valleys. Dry weather
should persist through the weekend and into early next week,
although there is a small chance of showers Saturday night and
Sunday morning. An active weather pattern is then expected to
redevelop by the middle of next week, with the potential for heavy
rain and strong winds.

&&

.DISCUSSION...As of 9:00 PM PST Thursday...Isolated light showers
continue across the southern portion of our forecast area this
evening, mainly in the hills of northwest Monterey County. Radar
indicates that shower activity has completely ended across the San
Francisco Bay Area. Latest HRRR model indicates that showers will
end nearly everywhere by midnight. A recent forecast update
included adjustments to shower chances overnight.

An upper low currently centered over our area will continue to
drop to the south overnight. As the low moves to our south, drier
northerly flow will develop across our area and clouds will
gradually clear from north to south. The combination of a cold
airmass over our area and clearing skies will allow surface
temperatures to drop to near freezing by sunrise Friday morning,
primarily in the North Bay Valleys. Where temperatures drop to
freezing, black ice may form, especially in low spots on on
bridges and overpasses.

Our region will get a chance to dry out a bit over the next few
days as a weak upper ridge builds over California, producing dry
conditions along with mostly clear skies. Temperatures will
remain cool, especially at night. In fact, with less cloud cover
expected tomorrow night, early morning lows on Saturday morning
will likely be slightly cooler than low temperatures tomorrow
morning.

The expectation has been that dry weather will persist through the
weekend and into early next week, and based on model consensus
that likely will be the case for most areas. However, a weak upper
level disturbance is forecast to sweep in from the northwest by
Saturday night and this disturbance could produce a few light
showers in our area later this weekend. The 18Z GFS showed light
shower activity across much of our area late Saturday night and
Sunday morning. However, both the 00Z NAM and 00Z GFS show the
weekend system splitting and precipitation remaining offshore or
to our east. Still, it may be worth adding slight shower chances
to the forecast for Saturday night and Sunday morning, but will
let the next forecast shift make that determination based on the
full compliment of 00Z model data.

There is general agreement between the longer range models in
reverting back to a wet weather pattern by the middle of next
week, with a strong and moist zonal flow forecast to develop
across the eastern Pacific and into California. Precipitation may
begin as early as Tuesday afternoon and may be heavy by Tuesday
night or Wednesday. During this same time frame we may see strong
winds as well. Although water levels on area rivers and streams
will have ample time to recede by the middle of next week, soils
will remain saturated and any heavy rain could result in renewed
flooding. This is still several days out the models differ on
timing and exact location of heaviest rain. But anyone in flood
prone areas should take advantage of the upcoming dry days to
prepare for the next round of stormy weather.

&&

.AVIATION...As of 9:42 PM PST Thursday...For 06z tafs. Isolated
showers around Monterey bay will end overnight. Dense fog already
showing up at Santa Rosa with a general decrease in cloud coverage
for the Bay Area as drier northerly flow starts to settle in.
Outside of KSTS expect vfr conditions to start the day Friday with
mostly clear skies and light winds through the day.

Vicinity of KSFO....Skies gradually clearing towards dawn. Any
morning cloud cover expected to mix out shortly after sunrise
with dry northeast flow developing.

SFO Bridge Approach...Similar to KSFO.

Monterey Bay Terminals...Some isolated showers this evening with
skies clearing overnight. Expect vfr skies for Friday.

&&

.MARINE...as of 9:00 PM PST Thursday...Winds will ease overnight
as a departing weather system continues to slide south. moderate
swell will continue through tonight before decreasing friday. high
pressure will build off the coast saturday and sunday which will
result in light winds and seas. generally tranquil weather will
continue monday and tuesday with light seas before the next storm
arrives around the middle of next week.

&&

.MTR WATCHES/WARNINGS/ADVISORIES...
     .Tngt...SCA...Pt Arena to Pigeon Pt 10-60 nm
             SCA...Pigeon Pt to Pt Piedras Blancas 10-60 nm until 3 AM

&&

PUBLIC FORECAST: Dykema
AVIATION: RWW
MARINE: RWW

Visit us at www.weather.gov/sanfrancisco

Follow us on Facebook and twitter at:
www.Facebook.com/nwsbayarea
www.twitter.com/nwsbayarea
Hazardous weather outlook, Jan 12, 7:17 AM PST, 19 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN FRANCISCO CA
717 AM PST THU JAN 12 2017

CAZ006-505>513-516>518-528>530-131530-
SAN FRANCISCO-
COASTAL NORTH BAY INCLUDING POINT REYES NATIONAL SEASHORE-
NORTH BAY INTERIOR VALLEYS-NORTH BAY MOUNTAINS-
SAN FRANCISCO BAY SHORELINE-SAN FRANCISCO PENINSULA COAST-
EAST BAY INTERIOR VALLEYS-EAST BAY HILLS AND THE DIABLO RANGE-
SANTA CRUZ MOUNTAINS-SANTA CLARA VALLEY INCLUDING SAN JOSE-
SOUTHERN SALINAS VALLEY/ARROYO SECO AND LAKE SAN ANTONIO-
SANTA LUCIA MOUNTAINS AND LOS PADRES NATIONAL FOREST-
MOUNTAINS OF SAN BENITO COUNTY AND INTERIOR MONTEREY COUNTY
INCLUDING PINNACLES NATIONAL MONUMENT-
NORTHERN SALINAS VALLEY/HOLLISTER VALLEY AND CARMEL VALLEY-
NORTHERN MONTEREY BAY-SOUTHERN MONTEREY BAY AND BIG SUR COAST-
717 AM PST THU JAN 12 2017

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN
CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT
A COASTAL FLOOD ADVISORY IS IN EFFECT FOR ALL COASTAL AREAS
THROUGH NOON TODAY DUE TO KING TIDES. OTHERWISE, EXPECT SHOWERS
TO MOVE ACROSS THE AREA TODAY WITH LOWERING SNOW LEVELS. SHOWER
ACTIVITY TO DIMINISH BY AFTERNOON WITH COOLER HIGH TEMPERATURES.
BLACK ICE IS POSSIBLE IN THE COLDEST VALLEY SPOTS WHICH WILL DROP
BELOW 32.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
ANOTHER ROUND OF BLACK ICE IS POSSIBLE FRIDAY NIGHT WITH SOME
VALLEY LOCATIONS DROPPING BELOW FREEZING. A DRYING TREND IS
ANTICIPATED THROUGH EARLY NEXT WEEK. ANOTHER EPISODE OF
POTENTIALLY VERY WET WEATHER IS POSSIBLE BY THE MIDDLE OF NEXT
WEEK.

The office that day

Everything else NWS San Francisco Bay Area, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 13, 2:37 AM PSTSmall Craft AdvisoryMTR66 hr
Jan 13, 11:45 AM PSTAreal Flood WarningMTRContra Costa24 hr

Nearby

Small Craft Advisories in California, 2017Every small craft advisory in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.